Medication and flavor

Status
Not open for further replies.

Demented

Member
Member
#1
For about the last week, food, drink, smoke, everything has tasted off, it?s been driving me mad. Making matters worse, I?ve been getting tongue bite the last couple days.

The wife commented yesterday, while I was changing out of street shoes, that the swelling in my legs was much less then it had been for some time, that?s when it occurred to me. The doctor changed the diuretic I take for edema a little more than a week ago.

I wouldn?t have thought medication could alter the way we perceive flavor.
 

OldAtHeart

Member
Member
#2
Oh, yes. It's quite common. Usually more of a complaint with chemo type drugs, but it can happen with others. Perhaps a stronger tobacco that you can puff slower and still get a ton of flavor? I bet there's more than a couple guys with half-tins of Haddo's Delight they'd be willing to donate to the cause. Of course, I'm sure your doctor would have other advice regarding the tobacco. :rolleyes:

In all seriousness though, I'm glad the new med is working for you.
 

Demented

Member
Member
#3
Hey OldAtHeart,

Now if GLP made a version of Haddo's sans perique, you could color me there. Then again while I normally don?t like perique, with changing taste who knows.

My doctor doesn?t condone pipe smoking, he is happy I gave up the 30+ year habit of smoking camel cigarettes.

Thanks I?m happy the new meds are working too.
 

OldAtHeart

Member
Member
#4
BTW- I should have stated, I'm not a doctor. If the taste bud thing concerns you, do talk to yours. [/disclaimer]

In the mean time though, let's hear everyone's suggestions for good STRONG blends!
 

Demented

Member
Member
#5
As side effects go, muted taste is one I can live with.

Westminster seems bland and Maltese Falcon is flavorless, how much fuller do English mixtures get?
 

Silverado

Member
Member
#6
I was on a medication years ago that changed the way everything tasted, and so drastically that I didn't like the taste of a single thing for about 3 months.
 

Zanaspus

Member
Member
#7
I take more medications than I care to elaborate on. The bright side is, generally when a new med interferes with my sense of taste (or other things for that matter) the effect usually subsides in 1-3 months. Hang in there.
 

Smoker99

Active Member
Member
#9
Medications are well known to alter taste perception. Antibiotics will give you a sensitive tongue almost every time, as will some others. For what it's worth, I also perceive Westminster to be a bit thin and blah, and really only enjoy Duhill London, Standard, or SG Commonwealth.
 

Bobby 151

Member
Member
#11
Thats good to hear,Anthony.I'v been having the same sort of problem lately.I can't seem to appreciate any of the tobacs I have,none seem to appeal to me.Maybe it's time for a TAD,I don't know. Oh well,what the hell!!:D
 

dubhdarra

Active Member
Member
#12
i know when they put me on the kidney meds everything tasted funny as hell to me, but i stopped taking those. same with some of the anti-inflammatories i was on for the arthritis (hard to believe i'm 23 some days) but it was a different "wrong" flavor.
 
Status
Not open for further replies.